Main Article Content
When compared to other Beta-lactam congeners, amoxicillin is considered to be the mainstay of treatment in the treatment of community-acquired bacterial infections (CABI) in infants. It is frequently prescribed and considered to be the best drug of choice due to its superior absorptive nature, followed by the oral route when treating CABI in infants. Drug hypersensitivity reactions are immune-mediated responses to drugs that cause a hypersensitivity reaction. Depending on when symptoms first arise, the World Allergy Organization advises defining hypersensitivity reactions as either immediate (symptoms appear within one hour of drug exposure) or delayed-type (symptoms appear beyond one hour of drug exposure) reactions. In the present study, we represent a case with a hypersensitivity reaction to amoxicillin. On Day 2 of admission, the patient was started on Tablet. Amoxicillin, Immediately after 3 hours of Amoxicillin use, the patient's attender complained of reddish rashes and raised body temperature in the patient. In our patient, ADR was managed by immediate withdrawal of the suspect drug Amoxicillin. Therapy was continued by another alternative drug available, Tablet Ciprofloxacin, Syrup, disodium hydrogen phosphate, to increase the rate of excretion and thereby prevent drug overdose inpatient.
This work is licensed under a Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License.